Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 256, NWS Shreveport, LA

December 13, 20225 counties in Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Dec 13, 2022, 11:31 AM CST for 5 counties in Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2022, 11:31 AM CST (17:31 UTC)
Expired
Dec 13, 2022, 12:30 PM CST
In force
59 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Camp County, TX, Franklin County, TX, Red River County, TX, Titus County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 143 km from the middle of the area, began a volume at 17:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 31, 10:35 PM CSTSevere Thunderstorm WatchSPC353 days
Dec 13, 9:07 AM CSTTornado WatchSPC8 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2022-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2022-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 296 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
296 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 13, 10:57 AM CST, 34 minutes earlier.

Area forecast discussion, Dec 13, 10:57 AM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1057 AM CST Tue Dec 13 2022

...New UPDATE, AVIATION...

.UPDATE...
Issued at 1041 AM CST Tue Dec 13 2022

Bottom Line up front: A widespread severe weather event continues
to look likely, as afternoon heating gets underway here.

Surface analysis shows the low pressure system located along the
KS/NE border, with ejection towards the northeast taking place in
the next few hours. All hazards will be possible today as severe
weather gets underway, with tornadoes and damaging winds being the
primary threat. The tornado hazard will be twofold: with
supercells possible ahead of the main line, and then tornadoes
embedded within the main line itself. A tornado watch is already
in effect for many of our E. Texas counties, with future watches
very likely downstream as the afternoon progresses.

/44/

&&

.SHORT TERM...
(Tuesday through Wednesday)
Issued at 313 AM CST Tue Dec 13 2022

Cloudy and cool with mid to upper 50s north of I-20 with
increasing winds that will help to lift and dissipate the
1-3 mi fog in place. Farther south, the winds are gusting in the
mid to upper teens with lower 60s. Our dew points are in the upper
50s and lower 60s, even down wind. The warm front is just to our
SW with mid to upper 60s dew points likely to lift across I-20
this afternoon.

The cold front is still well to our west, with a developing line
of thunderstorm that will be moving into the DFW metroplex for
their morning commute. The upper low is pushing off the front
range now over E CO/NW KN at 532dam. The HRRR shows this line
swiftly headed into our area later this morning and during early
afternoon across McCurtain and many of our TX counties. The
developing squall line will be near Texarkana down to near Lufkin
by mid afternoon with peak of heating likely to ramp up the energy
a bit.

Skies will be mostly cloudy to cloudy with the warm front lifting
into Toledo Bend country with low to mid 70s. Here is where the
rubber meets the road with the SPC Day1 outlook focused in over
deep east Texas for the mid afternoon and late day right in the
heart of our four state area. The main push will be stretching
from Lufkin to Shreveport and Magnolia, and will continue moving
east over our Parishes and south central Arkansas counties in the
early to middle evening hours with the lion share clear for us
before midnight.

However, the upper low will be lifting more north than east,
allowing the tail end of convergence in the line to linger a
little longer for the last corner of our central LA Parishes into
the wee hours. The WPC also has a large area of Slight Risk for
heavy rainfall, which may train a bit more this evening. The
rainfall amounts expected have not changed much with lots of 1 to
2 inch amounts and perhaps a few higher amounts after dark. Until
then the SE winds will remain gusty into the 20-30 mph range as
the warm front makes a move into our zones, in fact Tyler just
gusted to 26KTs.

The winds will become W/SW behind the line and any cold frontal
NW winds will hold off through much of the overnight as the parent
low heading into Iowa deepens to 525dam. The models all light up
the 850-700mb front for us again with more shower activity before
daybreak and lingering into the early daylight hours. We will see
the NW winds back off speeds as the air mass to arrive will be a
minute. As the upper low lifts farther north, that gradient will
slack off a good by for Wednesday. Higher pressure will start to
spill into our TX counties by lunch and spread across the
remainder of the cwa. Our overnight lows will be in a wide range
with highs on Wednesday averaging in the lower 60s, right around
the normal mid December range once again. /24/

&&

.LONG TERM...
(Wednesday Night through Tuesday)
Issued at 313 AM CST Tue Dec 13 2022

A gradual cooling trend expected at the start of the long-term
period beginning Friday night as Canadian high pressure seeps cooler
air southward across the ArkLaTex. Low temperatures in the mid to
upper 30s on Wednesday morning to trend down to the mid 20s to mid
30s by Saturday morning. High temperatures will average in the 40s
and 50s from midweek through Saturday.

Warming trend expected late into the weekend into early next week as
the surface high shifts east and upper-flow becomes zonal. A surface
low emerging from the south Texas coast will swing east across the
northern Gulf of Mexico early next week allowing for increased rain
chances initially south of I-20 beginning on Sunday afternoon. An
upper-level disturbance lagging behind the surface low will extend
rain chances areawide from Sunday night into Monday with conditions
improving from the west on Monday night. Based on latest model
guidance, temperatures will have rebounded to above freezing,
mitigating the threat for wintry precipitation during the early
part of the work week. /05/

&&

.AVIATION...
(18Z TAFS)
Issued at 1041 AM CST Tue Dec 13 2022

Conditions are quickly going to deteriorate across our terminals,
as a line of severe thunderstorms begins to approach the region.
Look for drops in both ceilings and visibility as heavy
thunderstorms move over terminals, with drops into LIFR category
possible. However, have mostly maintained MVFR/IFR conditions,
with amendments as needed.

/44/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  54  61  39 /  90  60  40   0
MLU  72  58  65  40 /  70 100  80   0
DEQ  67  43  58  33 /  90  10  20   0
TXK  70  49  60  37 / 100  40  30   0
ELD  67  50  58  35 /  90  80  50   0
TYR  72  49  62  39 /  90  10  20   0
GGG  72  50  62  37 /  90  30  30   0
LFK  75  54  64  39 /  90  50  30   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...44
LONG TERM....09
AVIATION...44
Hazardous weather outlook, Dec 13, 5:21 AM CST, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
521 AM CST Tue Dec 13 2022

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141130-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
521 AM CST Tue Dec 13 2022

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and tonight.

Severe weather will be possible across the entire ArkLaTex this
afternoon into this evening as potentially dangerous supercell
thunderstorms embedded within a squall line move east across the
region. All modes of severe weather will be possible with damaging
winds, tornadoes, and locally heavy rainfall being the main threats
followed by large hail as a secondary threat.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Light freeze conditions may be possible mainly north of I-20 from
Friday morning through Sunday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and this evening.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 12:07 PM CSTSpecial Weather StatementSHVBowie, Morris23 min
Dec 13, 1:15 PM CSTSpecial Weather StatementSHVMorris30 min
Dec 13, 1:33 PM CSTSpecial Weather StatementSHVGregg27 min
Dec 13, 1:43 PM CSTSpecial Weather StatementSHVSabine32 min
Dec 13, 1:47 PM CSTTornado WarningSHVCherokee, Rusk28 min
Dec 13, 1:51 PM CSTSpecial Weather StatementSHVCass39 min
Dec 13, 1:54 PM CSTTornado WarningSHVGregg, Harrison39 min
Dec 13, 2:00 PM CSTTornado WarningSHVSabine, San Augustine, Shelby30 min
Dec 13, 2:12 PM CSTTornado WarningSHVCherokee, Rusk33 min
Dec 13, 2:28 PM CSTTornado WarningSHVShelby47 min
Dec 13, 2:31 PM CSTSpecial Weather StatementSHVMarion44 min
Dec 13, 2:36 PM CSTTornado WarningSHVPanola, Rusk24 min
Dec 13, 2:43 PM CSTSevere Thunderstorm WarningSHVCherokee, Nacogdoches47 min
Dec 13, 2:55 PM CSTTornado WarningSHVPanola, Rusk35 min
Dec 13, 3:02 PM CSTSevere Thunderstorm WarningSHVCass, Marion43 min
Dec 13, 3:15 PM CSTTornado WarningSHVNacogdoches, Rusk45 min
Dec 13, 3:17 PM CSTSevere Thunderstorm WarningSHVAngelina, Nacogdoches43 min
Dec 13, 3:29 PM CSTTornado WarningSHVHarrison, Panola31 min
Dec 13, 3:38 PM CSTTornado WarningSHVNacogdoches, Panola, Rusk, Shelby37 min
Dec 13, 3:49 PM CSTTornado WarningSHVAngelina, Nacogdoches, San Augustine41 min
Dec 13, 3:54 PM CSTTornado Warning Tornado observedConsiderable damage threatSHVHarrison36 min
Dec 13, 4:10 PM CSTTornado WarningSHVPanola50 min
Dec 13, 4:21 PM CSTTornado WarningSHVSan Augustine, Shelby39 min
Dec 13, 4:28 PM CSTTornado WarningSHVNacogdoches, San Augustine, Shelby35 min
Dec 13, 5:02 PM CSTTornado WarningSHVShelby43 min
Dec 13, 3:47 PM CSTSevere Thunderstorm WarningSHVBossier43 min
Dec 13, 4:01 PM CSTTornado WarningSHVNatchitoches, Sabine27 min
Dec 13, 4:05 PM CSTSpecial Weather StatementSHVBossier40 min
Dec 13, 4:48 PM CSTTornado Warning Tornado observedConsiderable damage threatSHVBossier, Caddo, De Soto27 min
Dec 13, 4:51 PM CSTTornado WarningSHVBossier, Webster23 min
Dec 13, 5:27 PM CSTTornado WarningSHVDe Soto, Red River18 min
Dec 13, 12:57 PM CSTSevere Thunderstorm WarningSHVHoward, Little River, Sevier32 min
Dec 13, 2:53 PM CSTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.